Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 25, 2006, 11:49 AM CDT for Fentress County, Tennessee. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 11:49 AM CDT (16:49 UTC)
- Expired
- Jun 25, 2006, 1:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 12:25 PM CDT | FLOOD | 10 Ssw Jamestown, TN | STREET FLOODING - ROAD FLOODED OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 251649 FFWOHX TNC049-251845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1149 AM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... FENTRESS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF JAMESTOWN * UNTIL 145 PM CDT * AT 1146 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALLARDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3637 8517 3616 8504 3639 8466 3658 8490 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:05 AM CDT, 8 hours 44 minutes earlier.
Area forecast discussion, Jun 25, 3:05 AM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 305 AM CDT SUN JUN 25 2006 .DISCUSSION... GFS IS SHOWING A SERIES OF H5 SHORTWAVES MOVING THROUGH THE OHIO VALLEY. THE FIRST APPROACHES TODAY...THE SECOND ON THU AND THE THIRD ON SAT. POPS ARE BUMPED UP INTO THE 70 PCT RANGE FOR THE PLATEAU THIS AFTN. LOCAL WRF MODEL IS INDICATING A STRONG CONVERGENCE ZONE SETTING UP OVER THE PLATEAU AND SEQUATCHIE VALLEY IN AN AREA OF HIGH SPECIFIC HUMIDITIES...ASSOCD WITH THE SFC FRONT IN THE AREA. DRIER AIR TO THE WEST KEEPS POPS DOWN IN THE 30-50 PCT RANGE. OF COURSE...THERE IS LITTLE IN THE WAY OF DYNAMICS TO GENERATE ORGANIZED SEVERE CONVECTION. THUS GIVEN THE HIGH CAPE-LOW SHEAR ENVIRONMENT... ONLY ISOLD PULSE SVR IS POSSIBLE. LIGHT NW TO NLY LOW LEVEL FLOW WILL CONTINUE OVER THE NEXT SEVERAL DAYS AS THE LOW PRESSURE CENTER OVER THE FL COAST MOVES NWWD INTO THE FL PANHANDLE AND THEN TURNS NLY/NELY KEEPING THE MIDSTATE ON THE BACKSIDE/DRY SIDE OF THE FLOW PATTERN. THE GFS IS PREDICTING SOMEWHAT OF A CHAOTIC SFC PATTERN OVER THE MID SOUTH BEYOND WED. MOST TEMPS WERE IN FAIRLY CLOSE AGREEMENT WITH NO DEVIATIONS EXPECTED. MOS POPS WERE ALSO IN FAIRLY GOOD AGREEMENT...WITH A FEW DIFFERENCES IN THE NW SECTIONS BETWEEN THE GFS AND THE ETA(NAM) MODELS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 85 67 84 65 / 50 30 40 30 CLARKSVILLE 86 63 85 63 / 30 20 20 20 CROSSVILLE 79 64 79 62 / 70 50 60 50 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jun 25, 5:30 AM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN JUN 25 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:10 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.